Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Disk-like tiles and self-affine curves with noncollinear digits

Author: Ibrahim Kirat
Journal: Math. Comp. 79 (2010), 1019-1045
MSC (2000): Primary 52C20, 05B45; Secondary 37C70
Published electronically: September 24, 2009
MathSciNet review: 2600554
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A\in M_n(\mathbb{Z})$ be an expanding matrix, $ D\subset \mathbb{Z}^n$ a digit set and $ T=T(A,D)$ the associated self-affine set. It has been asked by Gröchenig and Haas (1994) that given any expanding matrix $ A\in M_2(\mathbb{Z})$, whether there exists a digit set such that $ T$ is a connected or disk-like (i.e., homeomorphic to the closed unit disk) tile. With regard to this question, collinear digit sets have been studied in the literature.

In this paper, we consider noncollinear digit sets and show the existence of a noncollinear digit set corresponding to each expanding matrix such that $ T$ is a connected tile. Moreover, for such digit sets, we give necessary and sufficient conditions for $ T$ to be a disk-like tile.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 52C20, 05B45, 37C70

Retrieve articles in all journals with MSC (2000): 52C20, 05B45, 37C70

Additional Information

Ibrahim Kirat
Affiliation: Department of Mathematics, Istanbul Technical University, Maslak 34469, Istanbul, Turkey

Keywords: Self-affine tiles, disk-like tiles, connectedness
Received by editor(s): November 7, 2007
Received by editor(s) in revised form: July 25, 2008
Published electronically: September 24, 2009
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society